MAUDE Adverse Event Report: COOK ENDOSCOPY QUANTUM TTC ESOPHAGEAL BALLOON DILATOR; KNQ, DILATOR, ESOPHAGEAL

COOK ENDOSCOPY QUANTUM TTC ESOPHAGEAL BALLOON DILATOR; KNQ, DILATOR, ESOPHAGEAL
Model Number G22311
Medical Device Problem Codes Fluid/Blood Leak (1250); Material Puncture/Hole (1504)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 08/28/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Concomitant medical products: inflation device, unknown make or model.Occupation: non-healthcare professional.Investigation evaluation: our laboratory evaluation of the product said to be involved confirmed the report.A functional test was performed and the balloon was attempted to be inflated with water using a cook ds-60cc-s dilation syringe.The balloon could not be inflated and a leakage was observed from a rupture in the balloon material.A visual examination showed a rupture on the proximal side of the balloon material.The catheter did not show any kinks or bends.No portion of the device appeared to be missing.A product-specific discrepancy that could have caused or contributed to this observation was not observed during our laboratory analysis.The device history record for the lot number said to be involved was reviewed.A discrepancy or anomaly was not observed with the product that was released for distribution.Investigation conclusion: a definitive cause for this observation could not be determined because the actual use conditions could not be duplicated in the laboratory setting.Due to a variety of clinical conditions such as patient anatomy, endoscope position or progression of disease state, we could not reproduce the actual conditions of product usage during our laboratory analysis.This limits our ability to conclusively determine a cause.A possible contributing factor is using a compromised inflation device to inflate the balloon.If the pressure reading of the inflation device is inaccurate, this could contribute to over inflation, possibly resulting in damage to the balloon material.Another possible contributing factor to a rupture in the balloon material is if the balloon comes in contact with a sharp object or a burr in the endoscope accessory channel.Prior to distribution, all quantum ttc esophageal balloon dilators are subjected to a visual inspection and functional testing to ensure device integrity.A review of the device history record confirmed that the lot said to be involved met all manufacturing requirements prior to shipment.Corrective action: corrective action is not warranted at this time based on the quality engineering risk assessment.Quality assurance will continue to monitor for complaint trends and reassess the risk assessment results as post market feedback continues to become available.
 
Event or Problem Description
During an endoscopic procedure, the physician used a cook quantum ttc esophageal balloon dilator.The user advanced the device to the desired position and found out the balloon was leaking.The user changed to another of the same device to complete the procedure.A section of the device did not remain inside the patient¿s body.The patient did not require any additional procedures due to this occurrence.According to the initial reporter, the patient did not experience any adverse effects due to this occurrence.

Brand Name
QUANTUM TTC ESOPHAGEAL BALLOON DILATOR
Common Device Name
KNQ, DILATOR, ESOPHAGEAL
Manufacturer (Section D)
COOK ENDOSCOPY
4900 bethania station rd
winston-salem NC 27105
MDR Report Key9090145
Report Number1037905-2019-00557
Device Sequence Number2459264
Product Code KNQ
UDI-Device Identifier00827002223110
UDI-Public(01)00827002223110(17)220404(10)W4199974
Combination Product (Y/N)N
Initial Reporter CountryCN
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source distributor,foreign
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 08/28/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/04/2022
Device Model NumberG22311
Device Catalogue NumberQD-14X8
Device Lot NumberW4199974
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/09/2019
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/28/2019
Initial Report FDA Received Date09/19/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age68 YR